Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 31, NWS Buffalo, NY

February 28, 2013

NWS Buffalo, NY issued this small craft advisory at Feb 28, 2013, 3:33 AM EST. It took effect at Mar 1, 2013, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2013, 3:33 AM EST (08:33 UTC)
In effect from
Mar 1, 2013, 4:00 AM EST
Expired
Mar 1, 2013, 3:00 PM EST
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WHUS71 KBUF 280833
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST THU FEB 28 2013

LOZ042-281645-
/O.NEW.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
333 AM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-281645-
/O.NEW.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
333 AM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
469 
WHUS71 KBUF 281457
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EST THU FEB 28 2013

LOZ042-282300-
/O.CON.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
957 AM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST
FRIDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-282300-
/O.CON.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
957 AM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST
FRIDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
375 
WHUS71 KBUF 282030
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EST THU FEB 28 2013

LOZ042-010430-
/O.EXT.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
330 PM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 10 AM
EST SATURDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-010430-
/O.EXT.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
330 PM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 10 AM
EST SATURDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/THOMAS
270 
WHUS71 KBUF 010242
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
942 PM EST THU FEB 28 2013

LOZ042-011045-
/O.CON.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
942 PM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
10 AM EST SATURDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-011045-
/O.CON.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
942 PM EST THU FEB 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
10 AM EST SATURDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
490 
WHUS71 KBUF 010854
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EST FRI MAR 1 2013

LOZ042-011700-
/O.EXT.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
354 AM EST FRI MAR 1 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-011700-
/O.EXT.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
354 AM EST FRI MAR 1 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
586 
WHUS71 KBUF 011457
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EST FRI MAR 1 2013

LOZ042-012000-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
957 AM EST FRI MAR 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-012000-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
957 AM EST FRI MAR 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
255 
WHUS71 KBUF 012024
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EST FRI MAR 1 2013

LOZ042>044-012130-
/O.EXP.KBUF.SC.Y.0031.000000T0000Z-130301T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
324 PM EST FRI MAR 1 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES ARE BELOW ADVISORY LEVELS...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:49 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 27, 11:49 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1149 PM EST WED FEB 27 2013

.SYNOPSIS...
ELONGATED LOW PRESSURE DRAPED FROM MICHIGAN TO NEW YORK CITY WILL
LIFT ACROSS NEW YORK STATE EARLY TONIGHT...THEN WILL LINGER ACROSS
THE LOWER GREAT LAKES AND NORTHEAST INTO FRIDAY. AS TEMPERATURES
LOWER THIS EVENING...THE MIX OF RAIN AND SNOW ASSOCIATED WITH THE
MATURE STORM SYSTEM WILL CHANGE TO JUST WET SNOW. OCCASIONAL LIGHT
SNOW WILL THEN LINGERING THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
SURFACE ANALYSIS SHOWS DOUBLE-BARRELED LOW PRESSURE DRAPED ACROSS
THE GREAT LAKES AND NORTHEAST...WITH ONE LOW CENTER OVER SOUTHEAST
LOWER MICHIGAN...AND A SECOND NEAR NEW YORK CITY. THESE TWO SURFACE
FEATURES ARE ASSOCIATED WITH A RATHER LARGE CLOSED LOW AT THE UPPER
LEVELS...WHICH IS PRESENTLY LOCATED OVER WESTERN OHIO.

REGIONAL RADARS STILL SHOW FAIRLY WIDESPREAD PRECIPITATION FROM
SOUTHERN ONTARIO SUTHEASTWARD ACROSS THE BULK OF OUR FORECAST
AREA...WITH THE EXCEPTION OF OUR WESTERN SOUTHERN TIER. SFC OBS AT
SUNSET WERE SUGGESTING THAT BULK OF THE PCPN WAS FALLING AS A MIX OF
RAIN AND WET SNOW...BUT THERE HAS BEEN A DISTINCT TREND TOWARDS MORE
FROZEN PCPN AS WE HEAD DEEPER INTO THE EVENING.

AS WE HEAD THROUGH THE EVENING HOURS...THE CLOSED UPPER LOW OVER OHIO
WILL SLOWLY PIVOT NORTHEASTWARD TOWARDS OUR AREA...WITH ITS
ASSOCIATED SURFACE LOWS EVENTUALLY CONSOLIDATING OVER NEW YORK
STATE. DURING THAT TIME...EXPECT FAIRLY WIDESPREAD PRECIPITATION TO
CONTINUE ALONG AND TO THE NORTH OF THE CONSOLIDATING SURFACE
LOW...WHILE ALSO PICKING UP AGAIN ACROSS THE SOUTHERN TIER AS A
SECONDARY AREA OF LIFT AND DEEPER MOISTURE ASSOCIATED WITH THE UPPER
LOW WRAPS INTO THE REGION FROM THE OHIO VALLEY. AFTER THAT...
RELATIVELY HIGH CHANCES FOR MEASURABLE PRECIP WILL THEN CONTINUE
THROUGH THE BALANCE OF THE NIGHT AS THE SYSTEM BECOMES VERTICALLY
STACKED ACROSS OUR REGION. ALL OF THIS WILL WARRANT A CONTINUATION
OF HIGH LIKELY TO CATEGORICAL POPS.

IN TERMS OF PRECIPITATION TYPE...EXPECT ALL OF THE PRECIP TO
GRADUALLY TRANSITION BACK TO WET SNOW WITH TEMPS TONIGHT SETTLING
BACK INTO THE LOWER 30S. GIVEN THE MARGINAL TEMPS AND A ROUGH MODEL
CONSENSUS OF ANYWHERE FROM ONE TENTH TO ONE QUARTER OF AN INCH OF
QPF TONIGHT...WITH THE HIGHEST VALUES ACROSS THE NORTH COUNTRY. THIS
WILL ALLOW FOR SOME MINOR/NUISANCE ACCUMULATIONS OF ONE TO TWO
INCHES ACROSS MUCH OF THE AREA TONIGHT...WITH PERHAPS UP TO THREE
INCHES ACROSS THE TUG HILL PLATEAU.

ON THURSDAY...THE CLOSED UPPER LOW WILL LINGER IN PLACE ACROSS NEW
YORK STATE...WHILE ITS ASSOCIATED SURFACE REFLECTION TRANSFERS ITS
ENERGY TO A SECONDARY WAVE OF LOW PRESSURE DEVELOPING OFF THE MID
ATLANTIC COAST. THE COMBINATION OF PLENTIFUL LINGERING MOISTURE AND
WEAK TO MODEST FORCING WILL RESULT IN A CONTINUATION OF DECENT
PRECIP CHANCES THROUGH THE DAY...FOR WHICH HIGH LIKELY POPS WILL
GENERALLY BE IN PLACE. THE EXCEPTION TO THIS WILL BE ACROSS THE
WESTERN SOUTHERN TIER...WHERE A DEVELOPING WESTERLY UPSLOPE FLOW
WILL RESULT IN SOME ENHANCEMENT...FOR WHICH LOWER-END CATEGORICAL
POPS WILL BE IN PLAY. OUR PTYPE WILL INITIALLY BE IN THE FORM OF
SNOW...BEFORE THE COMBINATION OF INCREASING DAYTIME INSOLATION AND
MARGINAL BOUNDARY LAYER TEMPS AGAIN LEADS TO MORE OF A RAIN/SNOW MIX
DEVELOPING ACROSS THE LOWER ELEVATIONS. GIVEN THIS EXPECTED
MIX...SOMEWHAT LIGHTER QPF OF 0.10-0.15"...AND THE DAYTIME
TIMING...ANY ADDITIONAL SNOWFALL ACCUMULATIONS TOMORROW SHOULD BE
LIGHTER THAN TONIGHT/S AND GENERALLY ON THE ORDER OF AN INCH OR
LESS...WITH THE BULK OF THESE COMING ACROSS THE HIGHER ELEVATIONS...
AND ELEVATED/GRASSY SURFACES AT THE LOWER ELEVATIONS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A MID LEVEL CLOSED LOW OVER CENTRAL AND EASTERN NY THURSDAY EVENING
WILL DRIFT SLOWLY INTO WESTERN NEW ENGLAND BY FRIDAY MORNING. A
PIECE OF THIS ENERGY WILL MOVE OUT TO SEA ON FRIDAY AS AN OCEANIC
LOW DEVELOPS AND MOVES INTO THE NORTH ATLANTIC...BUT A PIECE OF THE
OLD UPPER LOW WILL REMAIN INTACT AND SPIN OVER NEW ENGLAND RIGHT
THROUGH SATURDAY. THIS WILL MAINTAIN MOIST/CYCLONIC NORTH TO
NORTHWEST FLOW ACROSS THE LOWER LAKES REGION WITH PERSISTENT YET
MAINLY LIGHT SNOWFALL.

THE MOST PERSISTENT LIGHT SNOW IS EXPECTED THURSDAY NIGHT WHEN
DEEPER MOISTURE IS STILL IN PLACE. LIGHT SNOW SHOULD BE COMMON IN
MOST AREAS...WITH THE BEST CHANCE OF A FEW INCHES IN THE UPSLOPE
AREAS OF THE WESTERN SOUTHERN TIER AND WESTERN FINGER LAKES...AND
ALSO ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS.
OUTSIDE OF THE UPSLOPE ZONES EXPECT ACCUMULATIONS OF A COATING TO AN
INCH OR SO.

FRIDAY AND FRIDAY NIGHT THE DEEPER MOISTURE SLOWLY PULLS AWAY...BUT
STILL REMAINS SUFFICIENT TO SUPPORT AT LEAST A FEW SNOW SHOWERS.
AGAIN THE MOST PERSISTENT SNOW WILL BE FOUND IN UPSLOPE ZONES OF THE
WESTERN SOUTHERN TIER...FINGER LAKES...AND EAST OF LAKE ONTARIO.
THESE AREAS MAY SEE ANOTHER INCH OR TWO FRIDAY AND FRIDAY NIGHT...
WITH GENERALLY AN INCH OR LESS AT LOWER ELEVATIONS.

BLACK ICE MAY BE AN ISSUE IN SOME SPOTS ON UNTREATED ROADS BOTH
THURSDAY EVENING AND FRIDAY EVENING AS ANY WET SURFACES FROM DAYTIME
HEATING RE-FREEZE AFTER SUNSET AS PAVEMENT TEMPERATURES DROP.

THE PERSISTENT NORTHERLY FLOW WILL DELIVER A STEADILY COLDER
AIRMASS. EXPECT HIGHS ON FRIDAY IN THE LOWER HALF OF THE 30S ACROSS
MOST OF THE AREA WITH SOME UPPER 20S ACROSS THE HIGHER TERRAIN OF
THE SOUTHERN TIER. EVEN COLDER STILL SATURDAY WITH MID TO UPPER 20S
AT LOWER ELEVATIONS AND LOW TO MID 20S ACROSS HIGHER TERRAIN. LOW
TEMPERATURES FRIDAY NIGHT WILL RANGE FROM THE MID TEENS TO AROUND
20...THEN WELL DOWN INTO THE TEENS SATURDAY NIGHT IN ALL LOCATIONS.
WE ARE NOW WELL PAST THE THERMAL SOLSTICE...SO TEMPS BY SATURDAY
WILL BE RUNNING ABOUT 10 DEGREES BELOW AVERAGE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE AMPLIFIED PATTERN ACROSS THE UNITED STATES OVER THE WEEKEND WILL
GRADUALLY TREND TOWARDS A MORE ZONAL FLOW...AT LEAST TEMPORARILY...
EARLY NEXT WEEK. A PERSISTENT CLOSED LOW EAST OF NEW ENGLAND WILL
ALSO KEEP THE STORM TRACK RATHER BLOCKED UP...WITH ANY PACIFIC
SHORTWAVES TENDING TO DIVE INTO THE MID ATLANTIC AND MINORING OUT.
THIS WILL LEAVE A RATHER BENIGN PATTERN THROUGH THE LONG TERM WITH
JUST SMALL CHANCES OF SOME LIGHT SNOW AT TIMES WITH COLD
TEMPERATURES TRENDING TO JUST SLIGHTLY BELOW AVERAGE.

LOOKING AT THE DETAILS...BY SUNDAY THE GFS AND ECMWF BEGIN TO DIFFER
WITH THE HANDLING OF THE FINAL EXIT OF WRAP AROUND MOISTURE FROM THE
OLD NEW ENGLAND CUTOFF LOW. THE GFS MAINTAINS PLENTY OF MOISTURE AND
SOME LIGHT SNOW...WHILE THE ECMWF BRINGS IN ENOUGH OF A RIDGE TO
BRING AN END TO LIGHT SNOW. FOR NOW WILL MAINTAIN LOW CHANCE POPS
THROUGH SUNDAY GIVEN THE CHILLY NORTHERLY FLOW AND ONGOING POTENTIAL
FOR UPSLOPE AND MINOR LAKE ENHANCEMENT. TEMPERATURES WILL REMAIN
WELL BELOW AVERAGE WITH LOW TO MID 20S AT LOWER ELEVATIONS AND
AROUND 20 ACROSS HIGHER TERRAIN.

BY MONDAY AND TUESDAY ENOUGH RIDGING IS FORECAST TO BUILD INTO THE
LOWER LAKES TO PROVIDE A FEW DRY DAYS...ALTHOUGH SOME CLOUD COVER
MAY LINGER. ON WEDNESDAY MODELS BEGIN TO DIVERGE AGAIN WITH THE
ECMWF MORE AGGRESSIVE IN CLOSING OFF ANOTHER MID LEVEL LOW OVER THE
GREAT LAKES WHILE THE GFS KEEPS THIS FEATURE GENERALLY EAST OF THE
AREA. FOR NOW WILL INTRODUCE THE NEW DAY 7 WEDNESDAY AS OPTIMISTIC
WITH A DRY FORECAST.

MONDAY WILL STILL BE CHILLY WITH HIGHS IN THE 20S. BY TUESDAY AND
WEDNESDAY HIGHS ARE EXPECTED TO MODERATE BACK INTO THE LOWER 30S AT
LOWER ELEVATIONS...STILL JUST A LITTLE BELOW AVERAGE.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A SLOW MOVING...VERTICALLY STACKED STORM SYSTEM IN THE VCNTY OF THE
LOWER GREAT LAKES WILL KEEP IFR CIGS IN PLACE ACROSS THE BULK OF
WESTERN AND NORTH CENTRAL NEW YORK OVERNIGHT THROUGH MUCH OF
THURSDAY. THE LOW CIGS WILL BE ACCOMPANIED BY SOME WET SNOW INTO
THURSDAY.

THE TEMPERATURE PROFILE FROM THE ABOVE SCENARIO WILL CONTINUE TO
FAVOR EXTENSIVE DE-ICING OPERATIONS.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...MVFR/IFR WITH SNOW SHOWERS LIKELY.
SATURDAY AND SUNDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
MONDAY...MAINLY VFR.

&&

.MARINE...
COMPLEX LOW PRESSURE DRAPED FROM MICHIGAN TO NEW JERSEY WILL LIFT
INTO NEW YORK STATE AND GRADUALLY CONSOLIDATE INTO A SINGLE AREA OF
LOW PRESSURE THIS EVENING. THIS WILL LEAD TO GENERALLY LIGHT WINDS
AND NEGLIGIBLE WAVES (IN ICE FREE AREAS) TONIGHT THROUGH THURSDAY.

AS THE BROAD STORM SYSTEM BECOMES RE-ENERGIZED OFF THE NEW ENGLAND
COAST THURSDAY NIGHT AND FRIDAY...FRESHENING NORTHWEST WINDS ON
ITS BACKSIDE WILL LEAD TO MARGINAL SMALL CRAFT ADVISORY LEVELS FOR
THE NEARSHORE WATERS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR/RSH
NEAR TERM...JJR/RSH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...JJR/RSH
Hazardous weather outlook, Feb 27, 1:01 PM EST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
101 PM EST WED FEB 27 2013

NYZ001>008-010>014-019>021-085-281815-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
101 PM EST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PRECIPITATION WILL CONTINUE TONIGHT...WITH CONDITIONS GETTING
COLD ENOUGH FOR THE BULK OF THIS TO FALL AS SNOW...WITH SOME
MINOR ADDITIONAL ACCUMULATIONS LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PRECIPITATION WILL CONTINUE INTO FRIDAY...WITH CONDITIONS REMAINING
COLD ENOUGH FOR THE BULK OF THIS TO FALL AS SNOW. SOME MINOR
ADDITIONAL ACCUMULATIONS WILL BE LIKELY DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-281815-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
101 PM EST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR/TMA

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.